Monday, March 24, 2014

Dogs and acetaminophen


Have you noticed I seem to be stuck on a dog theme? I fill prescriptions for dogs at the pharmacy and recently it came to my attention that dogs should not take acetaminophen. This is the active ingredient in Tylenol.

I've had customers call me at the drug store and say their dog chewed on the prescription bottle and ate some of the medicine.

Here are some symptoms of an overdose of acetaminophen.



Trouble breathing.
Swollen face, neck or limbs.
Discolored gums --brown or gray
Hypothermia
Jaundice
Vomiting
Coma

If you suspect your dog has overdosed on acetaminophen, take him to the vet immediately.

Often we know to keep medicine out of the reach of children, but let's don't forget our pets.

3 comments:

  1. Jackie, just wanted you to know I moved to a smaller critique group. I really appreciated your help and loved hearing about Athens. Hope things go well for you. I'll try to stop by here again soon. Diane Chase

    ReplyDelete
    Replies
    1. Thanks for stopping by. I've missed you, but I hope you enjoy your new group!
      Take care!

      Delete
  2. This comment has been removed by the author.

    ReplyDelete